Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 28, NWS Norman, OK

May 5, 201435 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at May 5, 2014, 1:07 PM CDT for 35 counties in Oklahoma; 8 counties in Texas. It took effect at May 6, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2014, 1:07 PM CDT (18:07 UTC)
In effect from
May 6, 2014, 10:00 AM CDT
Expired
May 6, 2014, 10:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
All 43 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS84 KOUN 051807
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
107 PM CDT MON MAY 5 2014

...CRITICAL WILDFIRE CONDITIONS LIKELY ON TUESDAY ACROSS WESTERN
AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

.THE COMBINATION OF WINDY WEATHER...VERY LOW HUMIDITY... AND HOT
TEMPERATURES WILL LIKELY CAUSE CRITICAL WILDFIRE DANGER ON
TUESDAY.

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>089-061000-
/O.UPG.KOUN.FW.A.0025.140506T1500Z-140507T0300Z/
/O.NEW.KOUN.FW.W.0028.140506T1500Z-140507T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
107 PM CDT MON MAY 5 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR
VERY HOT TEMPERATURES... GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL
AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY.

* TIMING...10 AM TO 10 PM TUESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...4 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN WESTERN
  OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.

* TEMPERATURE...95 TO 104 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-008-012-013-017>020-023>029-038-039-044-045-TXZ090-061000-
/O.NEW.KOUN.FW.W.0028.140506T1500Z-140507T0300Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-PAYNE-CADDO-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
STEPHENS-COTTON-JEFFERSON-CLAY-
107 PM CDT MON MAY 5 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR
VERY HOT TEMPERATURES... GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL
AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. 

* TIMING...10 AM TO 10 PM TUESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...4 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN WESTERN
  OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.

* TEMPERATURE...95 TO 104 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
5 follow-up statements
285 
WWUS84 KOUN 060934
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT TUE MAY 6 2014

...CRITICAL WILDFIRE CONDITIONS LIKELY ON TUESDAY AND WEDNESDAY 
ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

.THE COMBINATION OF WINDY WEATHER...VERY LOW HUMIDITY... AND HOT
TEMPERATURES WILL CAUSE CRITICAL WILDFIRE DANGER ON TUESDAY AND
WEDNESDAY IN MANY AREAS.

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
062130-
/O.NEW.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
/O.CON.KOUN.FW.W.0028.140506T1500Z-140507T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
434 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS AS WELL...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TODAY... AND
AGAIN FROM 10 AM TO 9 PM CDT WEDNESDAY.

* TIMING...10 AM TO 9 PM OR 10 PM TODAY AND WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...95 TO 104 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES
  IN WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY
  DISCOURAGED THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-008-012-013-017>020-023>029-038-039-044-045-TXZ086-089-090-
062130-
/O.CON.KOUN.FW.W.0028.140506T1500Z-140507T0300Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-PAYNE-CADDO-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
STEPHENS-COTTON-JEFFERSON-WICHITA-ARCHER-CLAY-
434 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN NORTH TEXAS...WESTERN OKLAHOMA AND MUCH OF CENTRAL
OKLAHOMA...

* TIMING...10 AM TO 10 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...5 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN WESTERN
  OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.

* TEMPERATURE...95 TO 104 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS BANNED IN MANY AREAS... AND IS STRONGLY
  DISCOURAGED IN AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
612 
WWUS84 KOUN 061920
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT TUE MAY 6 2014

...CRITICAL WILDFIRE CONDITIONS TODAY AND AGAIN LIKELY WEDNESDAY
ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

.THE COMBINATION OF WINDY WEATHER...VERY LOW HUMIDITY... AND HOT
TEMPERATURES WILL CONTINUE TO CAUSE CRITICAL WILDFIRE DANGER
THROUGH EARLY THIS EVENING AND THEN AGAIN ON WEDNESDAY IN MANY
AREAS.

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
070300-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
220 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT THROUGH 10 PM CDT TODAY... AND AGAIN
FROM 10 AM TO 9 PM CDT WEDNESDAY.

* TIMING...THROUGH 10 PM THIS EVENING AND FROM 10 AM TO 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...95 TO 105 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY 
  COUNTIES IN WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING 
  IS STRONGLY DISCOURAGED THOSE AREAS WHERE A BURN BAN IS NOT 
  IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-008-012-013-017>020-023>029-038-039-044-045-TXZ086-089-090-
070300-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-PAYNE-CADDO-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
STEPHENS-COTTON-JEFFERSON-WICHITA-ARCHER-CLAY-
220 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHERN AND
CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS...

* TIMING...THROUGH 10 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN 
  WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. 

* TEMPERATURE...93 TO 102 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS BANNED IN MANY AREAS... AND IS STRONGLY 
  DISCOURAGED IN AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
369 
WWUS84 KOUN 062230
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT TUE MAY 6 2014

OKZ008-013-019-020-024>029-039-044-045-TXZ090-062330-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
KAY-NOBLE-LOGAN-PAYNE-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-STEPHENS-COTTON-JEFFERSON-CLAY-
530 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

RELATIVE HUMIDITY INCREASED SUBSTANTIALLY DURING THE LATE
AFTERNOON AND WILL SLOWLY INCREASE THROUGH THE EVENING. GUSTY
SOUTH WIND WILL PERSIST.

$$

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
070630-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
530 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9
PM CDT WEDNESDAY...

* TIMING...UNTIL 10 PM THIS EVENING AND FROM 10 AM UNTIL 9 PM
  WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...92 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-012-017-018-023-038-TXZ086-089-070300-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
GRANT-GARFIELD-BLAINE-KINGFISHER-CADDO-COMANCHE-WICHITA-ARCHER-
530 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...THROUGH 10 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN 
  WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS BANNED IN MANY AREAS... AND IS STRONGLY 
  DISCOURAGED IN AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
581 
WWUS84 KOUN 070022
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT TUE MAY 6 2014


OKZ006-070830-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
ALFALFA-
722 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY... 

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 10 TO 15 PERCENT.

* TEMPERATURE...93 TO 97 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-012-017-018-023-038-TXZ086-089-070130-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
GRANT-GARFIELD-BLAINE-KINGFISHER-CADDO-COMANCHE-WICHITA-ARCHER-
722 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED...

RELATIVE HUMIDITY HAS INCREASE SUBSTANTIALLY THIS EVENING. GUSTY
SOUTH WIND WILL PERSIST.

$$

OKZ004-005-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
070830-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
722 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9
PM CDT WEDNESDAY...

* TIMING...UNTIL 10 PM THIS EVENING AND FROM 10 AM UNTIL 9 PM 
  WEDNESDAY. 

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...92 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
645 
WWUS84 KOUN 070134
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT TUE MAY 6 2014

OKZ011-015-016-022-035-037-070945-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
MAJOR-DEWEY-CUSTER-WASHITA-KIOWA-TILLMAN-
834 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004-005-009-010-014-021-033-034-036-TXZ083>085-087-088-070945-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
834 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* TIMING...UNTIL 10 PM THIS EVENING AND FROM 10 AM UNTIL 9 PM 
  WEDNESDAY. 

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ006-070945-
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
ALFALFA-
834 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 10 TO 15 PERCENT.

* TEMPERATURE...93 TO 97 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 5, 12:46 PM CDT, 21 minutes earlier.

Area forecast discussion, May 5, 12:46 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1246 PM CDT MON MAY 5 2014

.UPDATE...
ALTHOUGH ELEVATED WILDFIRE CONDITIONS EXIST TODAY... A WEAK FRONT
IN NORTHWEST OKLAHOMA AND SFC TROUGH IN WESTERN OKLAHOMA HAVE
KEPT WINDS WEAKER TODAY THAN WHAT WAS SEEN ON SUNDAY. THESE BOUNDARIES
HAVE STALLED EARLY THIS AFTERNOON. THE FRONT WILL LIFT BACK TO THE
NORTH TONIGHT AND THE TROUGH WILL GRADUALLY TAKE SHAPE AS A
DRYLINE ACROSS WESTERN OKLAHOMA FOR TUESDAY.

AFTER CONSULTATION WITH THE OKLAHOMA FORESTRY... THE STATE OF THE
VEGETATION ACROSS OKLAHOMA HAS CHANGED DRAMATICALLY OVER THE PAST
COUPLE OF DAYS DUE TO THE EXCEPTIONAL HEAT AND VERY DRY
CONDITIONS. THESE CONDITIONS WILL CONTINUE TO DETERIORATE ON
TUESDAY AS WINDS ONCE AGAIN STRENGTHEN AND BECOME QUITE GUSTY.
GUSTS BY MIDDAY TUESDAY WILL RANGE FROM 30/35 MPH ACROSS CENTRAL
SECTIONS OF OKLAHOMA TO NEAR 40 IN WESTERN SECTIONS OF THE STATE.
WITH THIS IN MIND PLAN ON UPGRADING THE FIRE WEATHER WATCH TO A
RED FLAG WARNING AND WILL EXPAND THE WARNING TO NEAR THE I-35
CORRIDOR FOR MUCH OF THE DAY ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  95  67  88 /   0  10  10  20
HOBART OK         63 100  65  94 /   0  10  10  20
WICHITA FALLS TX  68  99  69  92 /   0  10  10  20
GAGE OK           56 100  59  96 /   0   0   0  10
PONCA CITY OK     65  99  67  90 /   0  10  10  20
DURANT OK         66  88  67  84 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR OKZ004>006-009>011-014>016-021-022-033>037.

TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR TXZ083>089.

&&

30/25
Hazardous weather outlook, May 5, 11:45 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON MAY 5 2014

OKZ004>048-050>052-TXZ083>090-061015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FIRE WEATHER...
ALTHOUGH WINDS ARE NOT EXPECTED TO BE AS STRONG TODAY AS SUNDAY...
VERY HIGH FIRE DANGER WILL PERSIST... THIS AFTERNOON AND EVENING.
CONTINUE TO USE CARE TO AVOID THE START OR SPREAD OF ANY WILDFIRE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.FIRE WEATHER...
HOT... DRY AND BREEZY WEATHER WILL PERSIST KEEPING THE WILDFIRE
POTENTIAL VERY HIGH TO EXTREME OVER THE NEXT FEW DAYS...
ESPECIALLY ON TUESDAY AND WEDNESDAY WHEN STRONG SOUTH WINDS ARE
EXPECTED.

.THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THOUGH SUNDAY. SOME
SEVERE STORMS ARE POSSIBLE... ESPECIALLY ON WEDNESDAY AND
THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:57 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more9 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.